5 doctors weighed in:
Can azithromycin cuase bacterial vaginosis?
5 doctors weighed in

Dr. Colin Kerr
Family Medicine
3 doctors agree
In brief: Vaginosis
The answer is "yes.
" Azithromycin is an antibiotic. An inevitable side effect any time you take an antibiotic is that you kill off some of the normal bacteria in your system, and they get replaced, at least temporarily, by abnormal bacteria. The cause of bacterial vaginosis is a germ called garderella, which gets a chance to grow in large numbers and cause a symptomatic infection after antibiotics.

In brief: Vaginosis
The answer is "yes.
" Azithromycin is an antibiotic. An inevitable side effect any time you take an antibiotic is that you kill off some of the normal bacteria in your system, and they get replaced, at least temporarily, by abnormal bacteria. The cause of bacterial vaginosis is a germ called garderella, which gets a chance to grow in large numbers and cause a symptomatic infection after antibiotics.
Dr. Colin Kerr
Dr. Colin Kerr
Thank
Dr. Bac Nguyen
Family Medicine
1 doctor agrees
In brief: Possible
Use of commonly prescribed antibiotics such as Azithromycin can cause other infections to occur, such as yeast infections and in rare cases bacterial vaginitis.
Broad-spectrum antibiotics--ones that kill off many diffrent bacteria--can often destroy normal/healthy bacteria and allow the "bad ones" to grow and cause diseases... Consult your doc..

In brief: Possible
Use of commonly prescribed antibiotics such as Azithromycin can cause other infections to occur, such as yeast infections and in rare cases bacterial vaginitis.
Broad-spectrum antibiotics--ones that kill off many diffrent bacteria--can often destroy normal/healthy bacteria and allow the "bad ones" to grow and cause diseases... Consult your doc..
Dr. Bac Nguyen
Dr. Bac Nguyen
Thank
Get help from a real doctor now
Dr. Adam Levy
Board Certified, Obstetrics & Gynecology
33 years in practice
1M people helped
Continue
107,000 doctors available
Read more answers from doctors